Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at May 31, 2007, 5:01 PM PDT for Plumas County, California. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 5:01 PM PDT (00:01 UTC)
- Expired
- May 31, 2007, 7:00 PM PDT
- In force
- 119 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Plumas County, CA
The radar
The Beale AFB radar (KBBX), 95 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5140 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 010004 FFWREV CAC063-010200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 501 PM PDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN AND SOUTHWESTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA... THIS INCLUDES THE CITIES OF...PLUMAS EUREKA STATE PARK... BLAIRSDEN...GRAEAGLE... * UNTIL 700 PM PDT * AT 457 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY SLOW MOVING THUNDERSTORM NEAR GRAEAGLE...WITH ADDITIONAL SLOW MOVING STORMS NORTH TO NEAR GENESEE. RADAR INDICATED THAT SINCE 4 PM EDT JUST OVER ONE INCH OF RAIN HAS FALLEN FROM THESE STORMS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE DAVIS...JOHNSVILLE AND GENESEE...ALONG WITH STATE ROUTES 89 AND 70. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR ARE POSSIBLE IN SOUTHERN AND SOUTHWESTERN PARTS OF PLUMAS COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3969 12069 3972 12032 3991 12049 4007 12081 $$ CS
3 follow-up statements
000 WGUS75 KREV 010058 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 555 PM PDT THU MAY 31 2007 CAC063-010200- PLUMAS CA- 555 PM PDT THU MAY 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR SOUTH CENTRAL PLUMAS COUNTY... AT 552 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS PRODUCING HEAVY RAINS HAVE DIMINISHED SOMEWHAT OVER SOUTHERN PARTS OF PLUMAS COUNTY...HOWEVER LIGHT TO MODERATE RAINS ARE EXPECTED TO CONTINUE THROUGH AT LEAST 630 PM PDT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE DAVIS AND GENESEE...ALONG WITH GRAEAGLE AND STATE HIGHWAYS 70 AND 89. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3969 12069 3972 12032 3991 12049 4007 12081 $$ CS
000 WGUS75 KREV 010201 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 700 PM PDT THU MAY 31 2007 CAC063-010201- PLUMAS CA- 700 PM PDT THU MAY 31 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR SOUTH CENTRAL PLUMAS COUNTY... RAINFALL HAS DECREASED IN THE WARNING AREA DURING THE PAST HOUR. NO FLOODING HAS BEEN REPORTED HOWEVER MOTORISTS SHOULD USE CAUTION THIS EVENING AS PONDING OF WATER MAY HAVE OCCURRED ON AREA ROADS. LAT...LON 3969 12069 3972 12032 3991 12049 4007 12081 $$ RC
000 WGUS75 KREV 010202 CCA FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 702 PM PDT THU MAY 31 2007 CORRECTED EXPIRATION TIME CAC063-010230- PLUMAS CA- 700 PM PDT THU MAY 31 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR SOUTH CENTRAL PLUMAS COUNTY... RAINFALL HAS DECREASED IN THE WARNING AREA DURING THE PAST HOUR. NO FLOODING HAS BEEN REPORTED HOWEVER MOTORISTS SHOULD USE CAUTION THIS EVENING AS PONDING OF WATER MAY HAVE OCCURRED ON AREA ROADS. LAT...LON 3969 12069 3972 12032 3991 12049 4007 12081 $$ RC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:00 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, May 31, 3:00 PM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 300 PM PDT THU MAY 31 2007 .SHORT TERM... UPPER HIGH CENTER OVER NW NV WITH CONVECTION FIRING AROUND PERIPHERY OF HIGH CIRCULATION FROM SRN MINERAL COUNTY NNW ALONG SIERRA CREST THIS EVENING. HIGH CLOUD BASES AND VERY WARM TEMPS FAVORABLE FOR DOWNBURST WINDS WITH VIRGA AND FAIRLY SMALL RAIN CORES. AIRMASS FORECAST TO REMAIN UNSTABLE INTO SATURDAY WITH WEAK UPPER VORT OR LOW MOVING TO CENTRAL CA CST BY FRIDAY AFTERNOON ADDING MORE DYNAMICS AND FOCUSING TO MIX. THUS HAVE SCT TSTM COVERAGE OVR ENTIRE CWA FRIDAY EXCEPT ISOLATED IN WEST CENTRAL. BY SATURDAY BETTER FOCUSING EXPECTED IN WEST CENTRAL NEVADA AS SSW FLOW INCREASES OVER AREA. BY SUNDAY MODELS INDICATING DRIER SWLY FLOW PUSHING CONVECTION OFF SIERRA CREST ESPECIALLY N OF HIGHWAY 50 INTO LASSEN COUNTY. HAVE KEPT SLIGHT CHC POPS IN FOR NRN SIERRA ZONES SUNDAY IN CASE CONVECTION POPS EARLY BEFORE WLYS KICK IN. TEMPS REMAINING WELL ABOVE NORMAL WITH HIGHS IN THE UPPER 80S TO MID 90S IN WRN NV VALLEYS THROUGH SUNDAY WITH SOME LOCAL RELIEF FROM ANY AFTN AND EVE CLOUDS AND THUNDERSHOWERS. CYLKE .LONG TERM...MONDAY THROUGH THURSDAY... OVERALL LOOKS LIKE A DRY BUT INCREASINGLY BREEZY PERIOD NEXT WEEK... THOUGH THERE ARE SOME MEANINGFUL DIFFERENCES BETWEEN LATEST NCEP ENS MEAN AND ECMWF. NCEP ENS SHOWS RIDGE OVER THE INTERMOUNTAIN WEST BREAKING DOWN AROUND TUESDAY IN RESPONSE TO APPROACHING TROF OVER NE PACIFIC... THIS LEADS TO A MORE ZONAL FLOW OVER THE CWA DURING THE BALANCE OF THE LONG TERM. HOWEVER ECMWF BRINGS THIS UPPER TROF IN FULL FORCE OVER THE REGION TUESDAY. OVERALL HAVE COOLED TEMPS IN THE EXTENDED PAST MONDAY...BASED ON LOWERING HEIGHTS ALOFT...BUT IF ECMWF VERIFIES READINGS MAY NEED TO BE COOLED SLIGHTLY MORE. INTERESTING TO NOTE THAT TELECONNECTIONS WITH NEGATIVE ANOMALIES OVER SIBERIA SHOW COOLER THAN NORMAL TEMPS OVER GREAT BASIN... AGREEING MORE WITH ECMWF SOLN. AFTN CONVECTIVE CHANCES SEEM SLIM...WITH PRIMARY POSITIVE PW ANOMALIES IN THE ENS MEAN EITHER WELL NE OF THE CWA OR OFF THE CA/OR COASTLINES. SOME OF THAT MOISTURE FCST TO APPROACH THE CWA THURSDAY WHICH MAY LEAD TO BETTER CHCS FOR TS...BUT NOT CONFIDENT ENOUGH TO INCLUDE ATTM. WIND SPEEDS SHOULD INCREASE GIVEN APPROACH OF UPPER TROF/TIGHTENING HEIGHT GRADIENT...HAVE INCREASED FCST WINDS IN RESPONSE TO THIS. SOME SIERRA RIDGE TOPS COULD SEE GUSTS AOA 50KTS SOMETIME DURING THE MON-THURS PERIOD. CS .FIRE WEATHER... CONVECTION STARTING OVER THE SAME GENERAL AREAS TODAY AS YESTERDAY HOWEVER A FEW HOURS EARLIER. THUNDERSTORM CHANCES CONTINUE TO INCREASE FRIDAY AS MOISTURE AND INSTABILITY INCREASE. WITH DECENT MOISTURE AMOUNTS AND SLOW CELL MOVEMENT...NOT EXPECTING WIDESPREAD CRITICAL DRY LIGHTNING. CWRS ARE RELATIVELY HIGH AS ANY THUNDERSTORMS ARE EXPECTED TO PRODUCE AT LEAST A TENTH OF AN INCH OF PRECIP AT THE CORE. MAIN CONCERN WILL BE LIGHTNING OUTSIDE OF RAIN CORES AND ALSO GUSTY OUTFLOW WINDS AS HIGH AS 50 MPH. THERE DOES CONTINUE TO BE POTENTIAL PROBLEMS OVER THE WRN NEVADA ZONES FRIDAY AND SATURDAY AS THUNDERSTORMS FORM FURTHER OFF THE SIERRA CREST IN AREAS WITH CRITICALLY DRY FUELS. ONCE AGAIN...WILL WAIT TO SEE WHAT KIND OF RAIN RATES OCCUR TODAY AND THEN DECIDE WHETHER OR NOT TO BOOST LALS OVER THOSE AREAS. JORDAN && .AVIATION... VFR CONDITIONS WITH THE EXCEPTION OF ISOLATED TO SCATTERED SLOW-MOVING THUNDERSTORMS THROUGH ABOUT 04Z. STORMS LIKELY TO FIRE EARLIER WITH MORE COVERAGE GIVEN BETTER LIS AND PWS COMPARED TO YESTERDAY...AND ARE CAPABLE OF PRODUCING SMALL HAIL...MODERATE RAIN...AND DOWNBURST/OUTFLOW WINDS AOA 45KTS. HAVE INCLUDED VCTS AT TRK/TVL/RNO AND WILL HANDLE ANY SPECIFIC STORMS WITH TEMPOS...THOUGH BEST CHCS ARE AT TVL/TRK. COULD SEE SOME VSBY RESTRICTIONS BETWEEN 11-13Z/FRI AT TRK BASED ON PERSISTENCE AND DECENT LOW LVL MOISTURE. CS .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, May 31, 4:33 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 433 PM PDT THU MAY 31 2007 CAZ072-010005- GREATER LAKE TAHOE AREA- 433 PM PDT THU MAY 31 2007 ...STRONG THUNDERSTORM OVER WESTERN LAKE TAHOE... AT 427 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUGAR PINE POINT STATE PARK...OR 5 MILES SOUTH OF TAHOE CITY...AND MOVING SOUTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT PORTIONS OF LAKE TAHOE FROM NEAR TAHOE CITY TO EMERALD BAY THROUGH 500 PM PDT. IF ON NEAR LAKE TAHOE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.